MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 24MM; SCREW,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 24MM; SCREW,FIXATION,BONE
Model Number 201.774
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient¿s identifier is unknown.Additional device product code: hrs.Not implanted or explanted, partial device remained in patient.Complainant device is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a 2.4 mm locking compression plate (lcp) and four (4) 2.4 mm cortex screws were used for provisional fixation to hold reduction of fragments during an orif(open reduction internal fixation) of a humerus.Reduction was achieved and surgeon began to remove the 2.4 mm lcp plate and 2.4 mm cortex screws when one of the head of the 2.4 mm cortex screw broke and the shaft of the screw was retained in the patient.The surgeon did not attempt removal of the screw shaft.The three (3) remaining 2.4 mm cortex screws were easily removed.A 3.5 mm lcp periarticular proximal humerus plate was applied along with a combination of 3.5 mm locking screws and 3.5 mm cortical screws for successful completion of the procedure.There was no surgical delay, routine intraoperative x-rays were taken.The patient was reported to be stable.The broken screw head was discarded by the hospital along with the 2.4 mm lcp plate and the remaining (3) 2.4 mm cortex screws.Concomitant devices reported: 2.4 mm lcp plate (part # unknown, lot # unknown, quantity of 1), screwdriver (part # unknown, lot # unknown, quantity of 1).This report is for one (1) 2.4 mm cortex screw slf-tpng with t8 stardrive recess 24 mm.This is report 1 of 1 for complaint (b)(4).

Brand Name
2.4MM CORTEX SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 24MM
Common Device Name
SCREW,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7106044
Report Number2939274-2017-50209
Device Sequence Number19141270
Product Code HWC
UDI-Device Identifier10886982142801
UDI-Public(01)10886982142801(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201.774
Device Catalogue Number201.774
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/13/2017
Initial Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight98